Alert archive / South Carolina / Flash Flood Warnings in 2024
Flash Flood Warning 41, NWS Wilmington, NC
NWS Wilmington, NC issued this flash flood warning at Sep 26, 2024, 6:09 PM EDT for Georgetown County, Williamsburg County, South Carolina. It was in force for 78 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2024, 6:09 PM EDT (22:09 UTC)
- Expired
- Sep 26, 2024, 7:27 PM EDT
- In force
- 78 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Georgetown County, SC, Williamsburg County, SC
The radar
The Wilmington radar (KLTX), 122 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.2 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 222 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1022 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.6
The text
As transmitted.
170
WGUS52 KILM 262209
FFWILM
SCC043-089-270200-
/O.NEW.KILM.FF.W.0041.240926T2209Z-240927T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington NC
609 PM EDT Thu Sep 26 2024
The National Weather Service in Wilmington has issued a
* Flash Flood Warning for...
Southwestern Georgetown County in northeastern South Carolina...
Williamsburg County in northeastern South Carolina...
* Until 1000 PM EDT.
* At 609 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to 3 inches of rain have
fallen. Additional rainfall amounts of 2 to 4 inches are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Andrews, Warsaw, Morrisville, Earle, Rhems, Nesmith, Henry,
Sampit, Lambert, Indiantown, North Santee and Stuckey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Dangerous flooding from heavy rainfall can be expected, especially
near poor drainage areas and other flood prone locations. It is
harder to recognize flood dangers at night, as it will be difficult
to determine the depth of the water. Roads may be damaged or washed
away. Most flood deaths occur in vehicles. If flooding is observed,
then turn around, don't drown.
&&
LAT...LON 3381 7969 3381 7968 3378 7947 3315 7935
3318 7940 3321 7943 3322 7945 3324 7946
3324 7948 3324 7949 3325 7955 3326 7955
3326 7956 3327 7956 3330 7966 3383 7976
FLASH FLOOD...RADAR INDICATED
$$
TRA1 follow-up statement
486
WGUS72 KILM 262327
FFSILM
Flash Flood Statement
National Weather Service Wilmington NC
727 PM EDT Thu Sep 26 2024
SCC043-089-262337-
/O.CAN.KILM.FF.W.0041.000000T0000Z-240927T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Georgetown SC-Williamsburg SC-
727 PM EDT Thu Sep 26 2024
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHWESTERN GEORGETOWN AND
CENTRAL WILLIAMSBURG COUNTIES...
The most substantial rainfall has shifted outside of the warned area
closer to the coast.
&&
LAT...LON 3381 7969 3381 7968 3378 7947 3315 7935
3318 7940 3321 7943 3322 7945 3324 7946
3324 7948 3324 7949 3325 7955 3326 7955
3326 7956 3327 7956 3330 7966 3383 7976
$$
TRAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this flash flood warning went out at Sep 26, 4:07 PM EDT, 2 hours 2 minutes earlier.
Area forecast discussion, Sep 26, 4:07 PM EDT, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
407 PM EDT Thu Sep 26 2024
.SYNOPSIS...
Rain chances will increase through the day today with greater
impacts expected tonight into Friday morning as Helene passes
west of the forecast area. The primary threat will be dangerous
nighttime tornadoes with additional impacts from moderate to
heavy rain, gusty winds, and minor coastal flooding expected.
Cooler and drier high pressure returns into next week.
&&
.NEAR TERM /THROUGH FRIDAY/...
Unsettled weather will continue through Friday due to Helene.
Current conditions show stratiform rain over NE SC with embedded
heavier showers/storms. Scattered showers/storms are also in SE NC.
Some rotation has been seen in these stronger storms, but nothing
of concern has materialized in the area yet.
The predominant concern will be tornadoes tonight into Friday AM as
the main convective band moves through the area. The threat area
will be mainly near the coast and will largely follow the rain
bands. Some of these embedded stronger storms could also produce 50
kt wind gusts. Should rain bands start to train over the same area
we could see the risk for localized flooding, but rainfall totals
are still expected near 1-2 inches with locally higher amounts of +3
inches. For now the risk seems highest for our areas that received
high rainfall from PTC8 in Brunswick and New Hanover Counties. For
these areas, the soils are still mostly saturated, so it will take
less time for them to feel the impacts of continued rainfall.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/...
Large dry slot wrapping around the 5h low/Helene remnants combo
continues to spread over the local area Fri night and Sat. Later Sat
into Sat night, as the 5h low starts to drift east-northeast, some
of the deep moisture wrapped into the low will work its way over the
forecast area. This will lead to an increase in cloud cover Sat
night, but does not translate into an increase in rain chances. The
presence of deep dry air coupled with a bit of mid-level stability,
associated with the dry slot, will limit rain chances. An isolated
shower is possible along the immediate coast. Temperatures will run
above climo with lows some 10-15 degrees above.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
Low pressure aloft, the system that absorbed Helene, will slowly
move east across the Mid-Atlantic states Sun through Mon night. The
trough axis shifts offshore early Tue, setting up an northwest flow
aloft for the middle of the week. The proximity of the 5h low will
keep rain chances in the forecast Sun and Mon afternoons, although
coverage will be limited with best chances across NC. Tue will be
the transition day between the exiting 5h low and somewhat unsettled
conditions(Sun/Mon) and the deep northwest flow aloft and dry/fair
weather(Wed/Thu). Tue has some potential for limited rain chances in
the afternoon, although guidance has been trending drier. There may
be some lingering tropical moisture Tue, but with drier air and high
pressure moving in a solution with lesser coverage seems
appropriate. Temperatures above climo Sun/Mon will trend toward
climo for the middle of next week.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
VFR will deteriorate through the period with predominant MVFR
expected in rain with brief and heavier IFR showers possible.
The main convective band will bring more solid MVFR/IFR restrictions
tonight into Friday as it moves through, with stronger storms
possibly bringing 50 kt gusts. Winds will remain out of the SE
with a turn to the SSW by the end of the period Friday
afternoon.
Extended Outlook... VFR should return through the weekend under
high pressure.
&&
.MARINE...
Through Friday...Hazardous marine conditions expected through the
period due to Helene with worst conditions expected over the SC
waters. Infrequent gusts to Gale force may be possible with the
convective band over the NC waters as well more towards Friday
morning. Later forecast updates could raise a Tropical Storm Warning
for the NC waters if it's deemed necessary. Otherwise, waterspouts
will also be a concern as the convective band moves through, mainly
tonight into Friday AM. Waveheights will be +10 ft come Friday
morning where they'll linger through the rest of the day.
Friday night through Tuesday night...Small craft will be
ongoing Fri night and will continue into Sat morning before seas
drop below SCA thresholds. Southerly winds will be under 20kt
Fri night, decreasing to around 10 kt Sat morning. Southerly
flow continues into the start of next week with speeds 10 kt or
less. Later Mon into Tue the flow becomes more westerly, but no
change in speeds. Seas will steadily fall in response to the
decreasing winds with 3-5 ft Sat falling to 3 ft Sun and 2-3 ft
Mon and Tue.
&&
.TIDES/COASTAL FLOODING...
Minor coastal flooding remains a threat for the next several
days, especially in NC. Minor flooding along the Lower Cape
Fear River will impact both sides of the river during the
afternoon high tides today. Onshore winds due to Helene are
expected to produce additional coastal flooding this evening
along the beaches as it moves northward from the Gulf of Mexico
through the southeastern US. Normal water levels should return
this weekend.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
NC...High Surf Advisory from midnight tonight to midnight EDT
Friday night for NCZ106-108-110.
Coastal Flood Advisory until 9 PM EDT this evening for NCZ107.
SC...Tropical Storm Warning for SCZ017-023-024-032-033-039-054>056-
058-059.
High Surf Advisory from midnight tonight to midnight EDT
Friday night for SCZ054-056.
MARINE...Small Craft Advisory until noon EDT Saturday for AMZ250-252.
Tropical Storm Warning for AMZ254-256.
&&
SYNOPSIS...ILM
NEAR TERM...LEW
SHORT TERM...III
LONG TERM...III
AVIATION...LEW
MARINE...III/LEW
TIDES/COASTAL FLOODING...Hazardous weather outlook, Sep 26, 4:10 PM EDT, 1 hour 59 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 410 PM EDT Thu Sep 26 2024 AMZ254-256-SCZ017-023-024-032-033-039-055-058-059-272015- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm-Marlboro-Darlington-Dillon-Florence-Marion-Williamsburg- Inland Georgetown-Central Horry-Northern Horry- 410 PM EDT Thu Sep 26 2024 ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for the adjacent Coastal Waters and northeast South Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. SCZ054-056-272015- Coastal Horry-Coastal Georgetown- 410 PM EDT Thu Sep 26 2024 ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...TROPICAL STORM WARNING IN EFFECT... ...HIGH SURF ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT EDT FRIDAY NIGHT... This Hazardous Weather Outlook is for northeast South Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk of Rip Currents. Tropical Storm Warning. High Surf Advisory. Increasing onshore winds may produce minor coastal flooding tonight as Helene tracks through the southeastern US. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. High Surf Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-272015- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 410 PM EDT Thu Sep 26 2024 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT SATURDAY... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Infrequent gusts to Gale force are possible Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-110-272015- Coastal Pender-Coastal New Hanover-Coastal Brunswick- 410 PM EDT Thu Sep 26 2024 ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HIGH SURF ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT EDT FRIDAY NIGHT... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk of Rip Currents. High Surf Advisory. Increasing onshore winds may produce minor coastal flooding tonight as Helene tracks through the southeastern US. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. Periods of heavy rain and isolated tornadoes will be possible this evening and early Friday as bands of showers and thunderstorms on the periphery of Helene affect the area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-099-105-109-272015- Robeson-Bladen-Columbus-Inland Pender-Inland Brunswick- 410 PM EDT Thu Sep 26 2024 This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Periods of heavy rain and isolated tornadoes will be possible this evening and early Friday as bands of showers and thunderstorms on the periphery of Helene affect the area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ107-272015- Inland New Hanover- 410 PM EDT Thu Sep 26 2024 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Minor coastal flooding is expected during high tides through the end of this week along the lower Cape Fear River. Periods of heavy rain and isolated tornadoes will be possible this evening and early Friday as bands of showers and thunderstorms on the periphery of Helene affect the area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 3:53 AM EDT | High Surf Advisory | ILM | Georgetown, Horry | 40 hr |
| Sep 26, 5:43 PM EDT | Tornado Warning | ILM | Georgetown, Williamsburg | 32 min |
| Sep 26, 6:33 PM EDT | Tornado Warning | ILM | Georgetown, Williamsburg | 42 min |
Nearby
Flash Flood Warnings in South Carolina, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.